Alert archive / Wyoming / Fire Weather Watches in 2021

Fire Weather Watch 4, NWS Cheyenne, WY

June 16, 2021

NWS Cheyenne, WY issued this fire weather watch at Jun 16, 2021, 1:50 PM MDT. It took effect at Jun 17, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 16, 2021, 1:50 PM MDT (19:50 UTC)
In effect from
Jun 17, 2021, 11:00 AM MDT
Expired
Jun 17, 2021, 3:01 AM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

625 
WWUS85 KCYS 161950
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
150 PM MDT Wed Jun 16 2021

...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR FIRE WEATHER ZONES
305...307 AND 309...

WYZ305-307-309-171200-
/O.NEW.KCYS.FW.A.0004.210617T1700Z-210618T0100Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
150 PM MDT Wed Jun 16 2021

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 305, 307, AND 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from late Thursday morning 
through early Thursday evening. 

* AFFECTED AREA...Fire weather zones 305, 307 and 309.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
1 follow-up statement
425 
WWUS85 KCYS 170901
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
301 AM MDT Thu Jun 17 2021

...RED FLAG WARNING IN EFFECT TODAY FOR FIRE WEATHER ZONES 
305...307 AND 309 FOR GUSTY WINDS AND LOW HUMIDITY...

WYZ305-307-309-180100-
/O.UPG.KCYS.FW.A.0004.210617T1700Z-210618T0100Z/
/O.NEW.KCYS.FW.W.0007.210617T1700Z-210618T0100Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
301 AM MDT Thu Jun 17 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 305, 307, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. 

* AFFECTED AREA...Fire weather zones 305, 307 and 309.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WM

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jun 16, 10:59 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 16, 10:59 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1059 AM MDT Wed Jun 16 2021

.SHORT TERM...(Today and tonight)
Issued at 401 AM MDT Wed Jun 16 2021

Fairly quiet morning based on latest observations and satellite as
trough axis stretches from Broadus, Montana down to Lusk, Wyoming
and further south to La Junta, Colorado. Another warm and
relatively dry day in store for many as our persist upper level
ridge erodes with advancement of cold front to our northwest.
Pockets of vorticity advection ahead of the front coupled with
orographic uplift will assist in some potential of shower and
thunderstorm development along the South Laramie Range this
afternoon. Latest CAMS keep them isolated mainly south of the
I-80 corridor between Cheyenne and Laramie as persistent cap
remains into the east to limit convective growth even though in
SPC Day 1 General Thunder outlook. CAPE values in best area of
development up to about 500 J/kg of SBCAPE.

After a record setting day across Wyoming and Nebraska for high
temperatures, another warm day in store albeit a few degrees
cooler but still into the 90s for many.

.LONG TERM...(Thursday through Tuesday)
Issued at 401 AM MDT Wed Jun 16 2021

Model solutions trend with evolution of the cold front passage
transitioning into more of a stationary front with cooler
temperatures compared to previous days but still above normal
prior to going into the weekend with zonal to northwest flow
starting the weekend period. GFS has the 594 dam high pressure
absorbed early Friday morning as approaching shortwave and low
level moisture provide a chance for isolated to scattered showers
and thunderstorms Friday afternoon. Guidance pinpointing better
precipitation chances across the NE Panhandle and CO plains over
the WY side.

Deepening trough axis late Saturday into Sunday provide WY a
chance for precipitation and cooler temperatures closer to our
averages. Ridging pattern sets in Monday morning as next system
for next week approaches the CA coast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1047 AM MDT Wed Jun 16 2021

VFR conditions likely through the forecast period for all
terminals. Main concern exists with isolated showers and
thunderstorms this afternoon across KCYS and KLAR due to some
vorticity advection ahead of the front coupled with orographic
lift. Might see a lightning strike or two with any storms that
develop with greater than 500 J/kg of SBCAPE for areas east of the
Laramie Range. Went ahead and added in some VCTS to account for
any of these systems that might develop.

&&

.FIRE WEATHER...
Issued at 329 AM MDT Wed Jun 16 2021

Elevated fire weather conditions today as continued warm, dry
conditions persist. Wind gusts will be a touch lighter limiting
any spread. Thursday will see an increase in winds warranting
heightened concern regarding fire weather conditions as dry
conditions with min RHs under 15 across most of southeastern
Wyoming. Some shower and thunderstorm activity in the afternoon
and evening, mainly isolated to scattered in nature starting Friday
and going into early next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...WM
LONG TERM...WM
AVIATION...MD
FIRE WEATHER...WM
Hazardous weather outlook, Jun 16, 3:35 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
335 AM MDT Wed Jun 16 2021

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
170600-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
335 AM MDT Wed Jun 16 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms may be possible in the
afternoon and evening and are expected to remain below severe
thresholds. Above-normal temperatures into the 80s and 90s
expected today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorms possible this weekend into early next week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103>106-109>117-170600-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
335 AM MDT Wed Jun 16 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Fire weather concern for fire ignition and spread with dry and
windy conditions coupled with above-normal temperatures into the
80s and 90s.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Fire weather concern for fire ignition and spread with dry and
windy conditions coupled with above-normal temperatures into the
80s and 90s.

Thunderstorm chances this weekend into early next week.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:43 PM MDTSpecial Weather StatementCYSLaramie47 min

Nearby

Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.